Q. Can psychiatric drugs induce constipation?

Answered by
Dr. Mohan Prasad V.g
and medically reviewed by iCliniq medical review team.
Published on Mar 21, 2016 and last reviewed on: Oct 09, 2018

Hi doctor,

My father has motion problem. For the past one month he is taking psychiatric medicines. Motion problem is there for the past 10 days. Actually he goes motion daily but only very little. Rarely twice a year he gets this problem but after taking medicines it will get cures. But this time still it continues. He is taking Ramistar for BP, Gride M forte and Galvus 50 for sugar, Stamlo 5 mg, Ecosprin, Quetiapine and Daxid for anxiety and Softovac SF for three days. Please guide me.

Dr. Mohan Prasad V.g

Medical Gastroenterology
#

Hi,

Welcome to icliniq.com.

  • For motion formation, one needs to take at least 1 to 1/2 liters of liquid in a day and eat lot of vegetables and fruits.
  • Psychiatric drugs and antibiotics can induce constipation. We need to enhance gut motility and bulk the motion.

Please try the following combo to get rid of constipation:

  1. Pegred or Pegmove (Polyethylene Glycol) three scoops with a glass water.
  2. Lactihep (Lactitol) four teaspoons at bed time.
  3. Velgut (probiotics) morning and night half an hour after food.
  4. Albol or Bendex 400 (Albendazole) one tablet chew at bed time.

For further information consult a medical gastroenterologist online --> https://www.icliniq.com/ask-a-doctor-online/medical-gastroenterologist

Hi doctor,

His general practitioner suggested Lesuride od 1-0-0, Lactihep 0-0-1 30 mL. He is taking this for four days. Is that enough or should I add any other medicine with it? Can I go with your treatment? And how long will it take to cure? He has to take psychiatric medicine for at least another three months. Help me to cure my father as whole family is being disturbed by him.

Dr. Mohan Prasad V.g

Medical Gastroenterology
#

Hi,

Welcome back to icliniq.com.

  • He can continue the prescription given by his general practitioner.

For further information consult a medical gastroenterologist online --> https://www.icliniq.com/ask-a-doctor-online/medical-gastroenterologist

Also Read Answers From:

Related Questions & Answers


For how long can probiotics be taken in abdominal problem?

Query: Hello doctor, I am suffering from health problems for the last 10 years, mainly abdominal problem (excessive gas) and mood swings. Actually, I had taken two terms of nine months Rifampicin. After that, the digestion problem and mood swings continued. A lot of tests were done in different big hospit...  Read Full »

Can you tell me some cure for constipation?

Query: Hi doctor, I am following low carb diet of fewer than 1500 calories and facing constipation problem. Sometimes, I am bleeding while emptying the bowel. My stool is very hard and in groups of small pieces. Also, it comes very low in quantity. I am drinking 5 to 6 liters of water and having green leaf...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask a Medical Gastroenterologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.